Arkansas, 2005Damaging Wind in Arkansas, June 17, 2005
June 17, 2005 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 2:00 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 17, 2:00 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT FRI JUN 17 2005
.DISCUSSION...
IR SATELLITE IMAGERY SHOWS A MASSIVE MCC OVER CENTRAL OK BEARING
SOUTHEASTWARD TOWARDS THE 4-STATE REGION THIS AM. THIS COMPLEX
HAS SLOWED SOMEWHAT IN THE LAST HOUR...BUT SHOWS NO SIGNS OF
LETTING UP...W/CLOUD TOPS REMAINING AOB -75C. WILL HIKE POPS
EVERYWHERE TO LIKELY...AND EMPHASIZE THE SEVERE WIND THREAT. ETA
HAS A REASONABLE HANDLE ON THE FEATURE...AS IT DID 24 HRS
AGO...BRINING THE MCC INTO THE NW ZONES ALONG NW-SE ORIENTED
INSTABILITY AXIS BEFORE SUNRISE. THIS WILL PLAY HAVOC W/HIGHS
THIS AFTERNOON...BUT 850MB TEMP TRENDS SUGGEST A BRIEF RESPITE
FROM THE WARMER WX AS OF LATE...AND GUIDANCE NUMBERS ARE IN THE
BALLPARK. OTHERWISE...UPPER LEVEL RIDGE CENTERED NEAR
PRESIDIO...TX WILL BUILD NORTH OVER THE NEXT COUPLE OF
DAYS...GREATLY DIMINISHING CHANCES FOR RAINFALL...AND INCREASING
TEMPS AGAIN. WILL MAKE ONLY MINOR TWEAKS TO THE EXTENDED...AS IT
LOOKS TO BE DRY AND CONTINUED WARM.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 92 74 96 74 / 40 30 20 20
MLU 88 70 92 71 / 50 40 30 20
DEQ 87 69 95 71 / 60 30 20 20
TXK 89 72 95 71 / 50 30 20 20
ELD 88 69 93 71 / 60 40 30 20
TYR 94 75 96 76 / 30 20 20 20
GGG 92 74 96 73 / 30 20 20 20
LFK 95 75 97 73 / 30 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
04/44
Hazardous weather outlook, Jun 16, 11:00 AM CST, 17 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUN 16 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUN 16 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE
REGION FROM EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT. THIS
STORM COMPLEX WILL LIKELY AFFECT NORTHERN PORTIONS OF THE REGION
LATE THIS EVENING AND THE REMAINDER OF THE REGION OVERNIGHT AND
INTO THE MORNING ON FRIDAY. A FEW OF THESE STORMS MAY PRODUCE
DAMAGING WIND GUSTS. ALTHOUGH STRONG WINDS WILL BE THE MAIN SEVERE
WEATHER THREAT...LARGE HAIL ALSO REMAINS A POSSIBILITY. I
ISOLATED TO SCATTERED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS
MAY POSSIBLY DEVELOP AS WELL ACROSS THE FOUR STATE AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A SECOND COMPLEX OF THUNDERSTORMS MAY POSSIBLY DEVELOP OVER THE
SOUTHERN PLAINS AND MOVE BACK INTO THE REGION FRIDAY OR FRIDAY
NIGHT...MAINLY ACROSS EASTERN PORTIONS. A FEW OF THESE THUNDERSTORMS
COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE
MAIN THREAT. LARGE HAIL WILL ALSO BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
TONIGHT.
In the hours before
Local storm report, Jun 17, 3:02 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 AM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL PROVENCAL 31.65N 93.20W
06/16/2005 0.75 INCH NATCHITOCHES LA PUBLIC
0245 PM HAIL 10 SW JENA 31.59N 92.25W
06/16/2005 0.75 INCH LA SALLE LA LAW ENFORCEMENT
0330 PM DOWNBURST 5 E IDABEL 33.90N 94.73W
06/16/2005 MCCURTAIN OK LAW ENFORCEMENT
POWERPOLES DOWN ON A CAR...AND 1 INCH HAIL
0335 PM TSTM WND DMG 3 S BROKEN BOW 33.98N 94.74W
06/16/2005 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWN.
0335 PM TSTM WND DMG 8 E IDABEL 33.90N 94.68W
06/16/2005 MCCURTAIN OK BROADCAST MEDIA
BOAT FLIPPED OVER AND CAPSIZED NEAR REDLAND.
0420 PM DOWNBURST DE KALB 33.51N 94.62W
06/16/2005 BOWIE TX EMERGENCY MNGR
LARGE BARN BLOWN DOWN
0423 PM DOWNBURST DE KALB 33.51N 94.62W
06/16/2005 BOWIE TX TRAINED SPOTTER
SHINGLES BLOWN OFF ROOF. 1 1/4 INCH HAIL ALSO OCCURRED.
0428 PM HAIL 2 S RINGGOLD 32.30N 93.28W
06/16/2005 0.75 INCH BIENVILLE LA AMATEUR RADIO
0437 PM HAIL 2 W NEW BOSTON 33.46N 94.45W
06/16/2005 0.75 INCH BOWIE TX EMERGENCY MNGR
0456 PM HAIL DOYLINE 32.52N 93.42W
06/16/2005 1.50 INCH WEBSTER LA AMATEUR RADIO
0502 PM HAIL 18 SE BOSSIER CITY 32.33N 93.45W
06/16/2005 2.75 INCH BOSSIER LA AMATEUR RADIO
0505 PM HAIL 6 SE DOYLINE 32.46N 93.34W
06/16/2005 1.75 INCH WEBSTER LA PUBLIC
0520 PM HAIL TAYLOR 33.10N 93.46W
06/16/2005 0.75 INCH COLUMBIA AR LAW ENFORCEMENT
0545 PM DOWNBURST BERNICE 32.83N 92.66W
06/16/2005 UNION LA TRAINED SPOTTER
TREES DOWN
0620 PM HAIL DUBACH 32.70N 92.66W
06/16/2005 0.75 INCH LINCOLN LA AMATEUR RADIO
0620 PM HAIL DUBACH 32.70N 92.66W
06/16/2005 0.75 INCH LINCOLN LA PUBLIC
0624 PM DOWNBURST BLANCHARD 32.59N 93.89W
06/16/2005 CADDO LA FIRE DEPT/RESCUE
POWER LINES DOWN
0635 PM HAIL 9 SE SHREVEPORT 32.38N 93.69W
06/16/2005 0.88 INCH CADDO LA AMATEUR RADIO
0715 PM HAIL CENTER 31.79N 94.18W
06/16/2005 0.88 INCH SHELBY TX AMATEUR RADIO
0720 PM HAIL CARTHAGE 32.15N 94.34W
06/16/2005 0.75 INCH PANOLA TX TRAINED SPOTTER
0723 PM HAIL CENTER 31.79N 94.18W
06/16/2005 1.00 INCH SHELBY TX TRAINED SPOTTER
0859 PM DOWNBURST 14 S HENDERSON 31.95N 94.80W
06/16/2005 RUSK TX LAW ENFORCEMENT
18 WHEELER BLOWN OFF ROAD NEAR LANEVILLE
0859 PM DOWNBURST 14 S HENDERSON 31.95N 94.80W
06/16/2005 RUSK TX AMATEUR RADIO
TREES DOWN NEAR LANEVILLE
&&
JDThunderstorm Wind, Little River
- When
- June 17, 4:10 AM CST
- Where
- Little River County, 7 mi NE of Ashdown
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.733, -94.050
Trees were blown down in White Cliff Park. Reported by the COE at Millwood Dam.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Montana, June 17, 2005$25,000 · 1 in hail · 18 events
- Damaging Winds and High Wind in Texas, June 17, 2005$42,000 · 50 kt wind · 6 events
- Lightning Strike in Louisiana, June 17, 2005$30,000 · 1 event
- Hail and Damaging Winds in Florida, June 17, 2005$10,000 · 57 kt wind · 4 events
- Lightning Strikes in Oregon, June 17, 20052 events
- Waterspouts in Gulf of Mexico, June 17, 20052 events
- Hail and Damaging Wind in Florida, June 17, 200552 kt wind · 2 events
- Waterspouts in Gulf of Mexico, June 17, 20052 events
- Damaging Winds in Utah, June 17, 200574 kt wind · 2 events
- Flash Flood in New York, June 17, 20051 event
- Flash Flood in New York, June 17, 20051 event
- Flash Flood in New York, June 17, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481664.